What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 11, 1:51 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 11, 1:51 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
251 PM CDT Mon Jul 11 2022
Forecast discussion for routine afternoon forecast issuance
.SYNOPSIS...
Issued at 249 PM CDT Mon Jul 11 2022
Scattered showers and thunderstorms this evening and again
Tuesday afternoon and evening, then a couple days of dry weather
with seasonably cool temperatures and pleasant humidity levels.
The main band of westerlies will remain across southern Canada
and the northern CONUS throughout the period, undergoing
amplification the next couple days and then deamplification late
in the week. Temperatures will settle to a little below normal
mid-week, then warm back to somewhat above normal for the rest of
the period. Low humidity levels will accompany the mid-week cool
down, but more humid/muggy conditions will probably return
thereafter. There will be enough opportunities for precipitation
to result in amounts at least reasonably close to normal--with the
typical spatial variability that results from convective
precipitation in the middle of summer.
&&
.SHORT TERM...Tonight and Tuesday
Issued at 249 PM CDT Mon Jul 11 2022
Main forecast focus remains on convective trends late this
afternoon into the evening hours and again Tuesday afternoon.
The 19Z MSAS surface analysis showed one cold front that extends
from central Upper MI southwest through extreme southeast WI into
northern IL. A secondary surface trough stretched from the MN
Arrowhead southwest into the northern Plains. The radar mosaic
painted scattered showers and thunderstorms across the Great Lakes
into the Upper MS Valley associated mainly with a mid-level
shortwave trough. Some of these storms have produced wind gusts of
30 to 40 mph.
Scattered showers and thunderstorms to persist late this afternoon
into the evening hours as the mid-level shortwave trough/attendant
surface trough move across WI. A few of these storms may still get
on the stronger side with gusty winds and small hail.
Precipitation chances will gradually taper off by late evening as
instability weakens with the loss of daytime heating. Models still
advertise a decent amount of low-level moisture hanging around
through the night (dew points in the upper 50s to lower 60s
overnight), thus partly to mostly cloudy skies are expected over
the region. Min temperatures to range from the upper 50s north-
central WI, to the lower to middle 60s east-central WI.
Tuesday may start out with some mixed sun and clouds in the
morning, however another shortwave trough/surface trough are
forecast to drop southeast into the western Great Lakes in the
afternoon. MUCAPES of 500 to 1000 J/KG with mid-level lapse rates
in the 5.5 to 6.5 C/KM range, so there will some instability
present when the troughs arrive. Bulk shear to be 30 to 40 knots
which in combination with the instability, could be enough to
generate stronger storms including a marginal threat of a few
severe storms. Slightly cooler air aloft may support hail, but
gusty winds would appear to be the main threat, along with brief
heavy rainfall. Max temperatures to range from the lower to middle
70s north-central WI, to around 80 degrees east-central WI
(slightly cooler near Lake MI).
.LONG TERM...Tuesday Night Through Monday
Issued at 249 PM CDT Mon Jul 11 2022
The showers and storms that form Tuesday afternoon will linger
into the evening, then diminish with the loss of heating and as
the mid-level shortwave pulls away to the east.
Large scale amplification of a trough over eastern Canada will
result in increasing northwest upper flow mid-week. That will
allow an anticyclone to drop south into the Lake Superior region
Wednesday. A seasonably cool, dry air mass from Canada will
accompany the anticyclone. Clear skies and light winds will
result in cool temperatures at night, but plentiful sunshine
should allow for large diurnal temperature ranges and result in
daytime highs closer to (but still a little below normal).
While the cool high dominates the Great Lakes region, a large
reservoir of hot air will continue to build over the
Plains under the subtropical ridge. That air will move back toward
the area late in the week and during the upcoming weekend. The
result will be warmer temperatues and increasing humidity levels.
A few rounds of showers and thunderstorms are likely, though the
timing and placement of the convection likely won't be resolved
for a few days.
Stuck close to NBM temperatures for the most part, but lowered
them a few degrees in the climatological cool spots Wednesday
night when the cool dry air is in place across the area.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1230 PM CDT Mon Jul 11 2022
Scattered showers and thunderstorms are expected across northeast
WI from the middle of this afternoon into the middle part of this
evening as a mid-level shortwave trough and weak cold front push
into the region. Precipitation is expected to diminish overnight
as instability wanes due to the loss of daytime heating.
Anticipate cigs to come down into the MVFR/low-end VFR range once
the precipitation ends, as plenty of lingering low-level moisture
to remain over the area.
Tuesday should start out quiet in the morning with cigs lifting to
VFR conditions. However, a secondary shortwave trough/cold front
is forecast to sag into northeast WI during the afternoon which
will bring another round of scattered showers and thunderstorms.
Cigs/vsbys could briefly lower to MVFR under any of the storms
with a possibility of small hail and gusty winds.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......Skowronski
SHORT TERM.....Kallas
LONG TERM......Skowronski
AVIATION.......Kallas
Hazardous weather outlook, Jul 11, 1:14 PM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
214 PM CDT Mon Jul 11 2022
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
214 PM CDT Mon Jul 11 2022
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms will continue into this evening. Some of
these storms could produce brief heavy rain and gusty winds to 40
mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Thunderstorms will again be possible Tuesday afternoon and
evening. Conditions will be favorable for small hail and gusty
winds. Although a some of these storms may become strong, the
overall potential for severe weather is relatively low.
There is also a chance of thunderstorms on Friday and Saturday,
but it is too early to determine the severe weather potential.
.SPOTTER INFORMATION STATEMENT...
Formal spotter activation will not be needed tonight, but spotters
are requested to report any hail, wind gusts over 40 mph, or
flooding.
LMZ521-522-541>543-121100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
214 PM CDT Mon Jul 11 2022
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Scattered thunderstorms are expected late this afternoon into the
evening. Any thunderstorms that form will pose a hazard to
mariners.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
There is another chance for thunderstorms Tuesday afternoon and
evening. Any thunderstorms that form will pose a hazard to
mariners.
Thunderstorms may also pose a hazard to boaters at times on Friday
and Saturday.
Kallas/Skowronski
In the hours before
Local storm report, Jul 11, 1:56 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/11/2022 M51 MPH MARATHON WI ASOS
&&
SACSpecial weather statement, Jul 11, 2:26 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
326 PM CDT Mon Jul 11 2022
WIZ030-036-112115-
Marathon WI-Portage WI-
326 PM CDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of northern Portage and
southeastern Marathon Counties through 415 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mosinee, or 14 miles northwest of Stevens Point, moving southeast at
35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stevens Point around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4492 8968 4485 8922 4451 8922 4441 8926
4458 8985 4464 8985
TIME...MOT...LOC 2025Z 294DEG 32KT 4471 8970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Jul 11, 2:42 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
342 PM CDT Mon Jul 11 2022
WIZ030-035-036-112145-
Wood WI-Marathon WI-Portage WI-
342 PM CDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of Wood, Portage and
southwestern Marathon Counties through 445 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marshfield, or 19 miles northwest of Wisconsin Rapids, moving east-
southeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stevens Point, Whiting and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4486 9032 4458 8922 4425 8923 4425 9032
TIME...MOT...LOC 2042Z 288DEG 38KT 4463 9006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Jul 11, 3:26 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
426 PM CDT Mon Jul 11 2022
WIZ036>038-112215-
Waupaca WI-Outagamie WI-Portage WI-
426 PM CDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of northeastern
Portage, northern Waupaca and northwestern Outagamie Counties through
515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Amherst, or 14 miles east of Stevens Point, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Portage, northern Waupaca and northwestern Outagamie Counties,
including the following locations... Fitzgerald Corners, Buckbee,
Schmidt Corner, Sugar Bush, Rosholt, Scandinavia, Adams Beach,
Northland, Nelsonville and Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4449 8941 4468 8936 4468 8861 4437 8859
TIME...MOT...LOC 2125Z 278DEG 42KT 4457 8927
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Jul 11, 3:50 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
450 PM CDT Mon Jul 11 2022
WIZ035-036-112245-
Wood WI-Portage WI-
450 PM CDT Mon Jul 11 2022
...Strong thunderstorms moving across central Wisconsin...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms
moving across central Wisconsin. These storms were likely producing
gusty winds, torrential downpours and small hail. The thunderstorms
were moving to the east-southeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Pittsville around 505 PM CDT.
Other locations in the path of these storms include Stevens Point,
Wisconsin Rapids, Whiting, Babcock and Lake Wazeecha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4468 9032 4468 8938 4425 8972 4425 9032
TIME...MOT...LOC 2147Z 292DEG 34KT 4464 8997 4448 9038 4436 9071
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Jul 11, 4:52 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
552 PM CDT Mon Jul 11 2022
WIZ037>040-045-048>050-112330-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
552 PM CDT Mon Jul 11 2022
...Strong thunderstorms will impact portions of southern Brown,
southwestern Kewaunee, Calumet, Winnebago, Waushara, southwestern
Waupaca, southern Outagamie and Manitowoc Counties through 630 PM
CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Appleton to near Lake Poygan to 8 miles west of
Wautoma. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 30 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Localized flooding.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wautoma, Menasha, Kaukauna, Little
Chute, Kimberly, Chilton and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4424 8960
4426 8890 4447 8818 4441 8745 4433 8748
4419 8745 4407 8759 4390 8769 4389 8815
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2250Z 300DEG 30KT 4429 8841 4413 8890 4406 8947
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Bersch